Alert archive / Louisiana / Wind Advisories in 2007

Wind Advisory 1, NWS Shreveport, LA

September 13, 20075 parishes in Louisiana

NWS Shreveport, LA issued this wind advisory at Sep 13, 2007, 10:20 AM CDT for 5 parishes in Louisiana. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2007, 10:20 AM CDT (15:20 UTC)
Expired
Sep 13, 2007, 4:00 PM CDT
In force
6 hr
Issued by
NWS Shreveport, LA

Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSHV 131520
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1020 AM CDT THU SEP 13 2007

.WINDS WITH TROPICAL STORM HUMBERTO ARE EXPECTED TO INCREASE TO 25
TO 35 MPH OVER PART OF NORTH CENTRAL LOUISIANA.

LAZ018>022-132100-
/O.NEW.KSHV.WI.Y.0001.070913T1520Z-070913T2100Z/
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
INCLUDING THE CITIES OF...NATCHITOCHES...WINNFIELD...COLFAX...
COLUMBIA...JENA
1020 AM CDT THU SEP 13 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

WIND ARE EXPECTED TO INCREASE WITH THE ARRIVAL OF TROPICAL STORM
HUMBERTO OVER NORTH CENTRAL LOUISIANA IN THE AREA NEAR
NATCHITOCHES...COLFAX...AND JENA.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

03

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Sep 13, 4:52 AM CDT, 5 hours 28 minutes earlier.

Area forecast discussion, Sep 13, 4:52 AM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 AM CDT THU SEP 13 2007

.DISCUSSION...
SEVERAL LAST MINUTE CHANGES TO FIRST PERIOD WINDS AND GUST AND
SOME DISCUSSION ABOUT FLOODING POTENTIAL HAS CAUSED A BIT OF A
DELAY WITH THIS MORNINGS PRODUCTS. CHECK LATEST FROM NHC FOR
LATEST ON HUMBERTO. SE CORNER OF CWA LOOKS TO SEE THE GREATEST
COVERAGE THROUGHOUT THE DAY AND IS WHERE THE FLOOD WATCH HAS BEEN
POSTED. HEAVY RAIN MAY BE SLOW TO SINK ON DRY SOIL.  RAINFALL
AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED 6 TO 8 INCHES AREAS
POSSIBLE AS THE STORM SWEEPS INLAND TO THE NORTHEAST DURING TODAY
OVER THE WATCH AREA. ALSO OF NOTE FOR TODAY AND TONIGHT IS VORT MAX
OVER NORTH TEXAS WHICH MAY PLAY A ROLE IN HUMBERTOS AFTERNOON
POSITION. ALL IN ALL A REAL CHUNK OF RAINFALL DEFICIT MAY BE WIPED
AWAY OVER NE LA BY TONIGHT FOR PLACES LIKE MONROE WHERE OVER 10
INCHES IS NEEDED ON THE YEAR. PROBABLY NOT THAT MUCH AS
MENTIONED...BUT CERTAINLY WELCOMED BY SOME OVER THIS PART OF LA.
EXTEND LOOKS GOOD WITH NEXT SURGE OF NORTHERLY AIR...SOMEWHAT
ENHANCED ON THE BACK SIDE OF HUMBERTO REMNANT TOMORROW AND EARLY
SATURDAY. LONG RANGE MEX BLENDED INTO FCST AND SHORT RANGE NOT FAR
FROM MAV. ZONES OUT ASAP. /24/

&&

.AVIATION...
CURRENT VFR CONDITIONS ACROSS CWA WILL BEGIN TO DETERIORATE AFTER
10Z...AT LEAST IN THE SE PORTION NORTH OF AEX. HUMBERTO WILL BE
TRACKING NE TODAY...WITH CENTER PROJECTED TO ENTER THE CWA AROUND
14/00Z JUST NORTH OF AEX. MOST OF THE HEAVY CONVECTION WILL TO THE
RIGHT OF THE TRACK...WHICH WILL MISS TAF SITES. EXPECT NORTH TO
NORTHEAST WINDS THIS MORNING 5 TO 10 KTS...BECOMING SOUTHERLY ACROSS
THE EXTREME SOUTHEAST PORTION OF THE AREA AND INCREASING AS HIGH AS
30 KTS BETWEEN 21Z AND 03Z. OTHER AREAS SHOULD REMAIN BELOW 20 KTS
SUSTAINED BUT MLU AND SHV COULD EXPERIENCE GUSTS TO 30 KTS DURING
THIS TIME FRAME. CONVECTION SHOULD INCREASE AFTER 18Z...WITH VSBYS
OCCASIONALLY IFR IN HEAVY DOWNPOURS LOUISIANA PORTION. OTHER AREAS
MAY EXPERIENCE SCATTERED TSTMS...DUE TO A  SHORT WAVE MOVING ACROSS
THE SOUTHERN PLAINS. CIGS MOSTLY MVFR LOUISIANA PORTION AFT 16Z...
WITH MOSTLY VFR ELSEWHERE...EXCEPT VICINITY OF CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  69  89  70 /  60  40  30  10
MLU  81  70  88  68 / 100  80  30  20
DEQ  83  64  89  64 /  40  30  20  10
TXK  82  68  89  68 /  40  30  30  10
ELD  80  68  88  66 /  70  60  30  10
TYR  86  69  90  69 /  20  30  20  10
GGG  84  69  90  68 /  40  30  20  10
LFK  83  69  90  70 /  30  20  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
     CALDWELL...GRANT...JACKSON...LA
     SALLE...NATCHITOCHES...OUACHITA...SABINE LA...AND WINN.

OK...NONE.
TX...FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES: AND
     SABINE TX.

&&

24/14
Hazardous weather outlook, Sep 13, 6:15 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 AM CDT THU SEP 13 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
615 AM CDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY  AND TONIGHT...

HURRICANE HUMBERTO MADE LANDFALL EARLY THIS MORNING ON THE UPPER
TEXAS COAST...JUST TO OUR SOUTH...AND WILL WEAKEN TO A TROPICAL STORM
LATER THIS MORNING.  MOVEMENT OF HUMBERTO HAS BEEN TO THE
NORTH...NORTHEAST NEAR 8 MPH.  TROPICAL STORM FORCE WINDS MAY BE
POSSIBLE NEAR AND TO THE EAST OF THE STORMS PATH FROM ORANGE TEXAS...
TO NEAR COLFAX LOUISIANA...WITH WEAKENING CONDITIONS ON APPROACH TO
NEAR MONROE LATE TODAY.  WIDESPREAD SHOWERS AND THUNDERSTORMS WITH
POTENTIAL FLOODING WILL ALSO BE POSSIBLE...WITH RAINFALL AMOUNTS OF 2
TO 4 INCHES AND SOME LOCAL 6 TO 8 INCH AMOUNTS NOT OUT OF THE
QUESTION. ALSO...ISOLATED TORNADOES ARE ALSO A POSSIBILITY AS
THUNDERSTORMS INTERACT AROUND THE ROTATING REMNANT LOW OF HUMBERTO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FAIRLY STRONG COLD FRONT APPROACHING THE FOUR STATE AREA WILL BRING
A CONTINUED CHANCE OF THUNDERSTORMS ACROSS THE AREA THROUGH
FRIDAY EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...
ALTHOUGH SOME GUSTY WINDS ARE POSSIBLE WITH STORMS NEAR THIS COLD
FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT MAY BE NEEDED TODAY OR TONIGHT FOR AT THE LEAST...FLOODING
ISSUES ASSOCIATED WITH HUMBERTO AND MAINLY OVER LOUISIANA LATE THIS
MORNING AND DURING THE AFTERNOON HOURS.

24

In the hours before

Special weather statement, Sep 13, 4:55 AM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
455 AM CDT THU SEP 13 2007

ARZ072-073-LAZ001>006-010>014-017>022-TXZ152-153-165>167-131500-
ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CLAIBORNE-COLUMBIA-DE SOTO-
GRANT-JACKSON-LA SALLE-LINCOLN-NACOGDOCHES-NATCHITOCHES-OUACHITA-
RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE-SHELBY-UNION AR-
UNION LA-WEBSTER-WINN-
455 AM CDT THU SEP 13 2007

...WEAKENING HURRICANE HUMBERTO TO BRING HEAVY RAIN TO PARTS
OF NORTHCENTRAL LOUISIANA AND THE TOLEDO BEND AREA OF EAST
TEXAS TODAY...

HURRICANE HUMBERTO MADE LANDFALL ALONG THE UPPER TEXAS COAST
JUST EAST OF HIGH ISLAND AROUND 2 AM THIS MORNING. IT WILL
WEAKEN AS IT MOVES NORTHEAST FROM SOUTHEAST TEXAS INTO
NORTHEAST LOUISIANA THIS AFTERNOON AND EVENING.

THE GREATEST RISK FROM HUMBERTO WILL BE HEAVY RAINFALL.  TWO TO FOUR
INCHES OF RAINFALL WILL BE COMMON OVER THE AREA BETWEEN TOLEDO BEND
LAKE TO COLUMBIA LOUISIANA...WITH ISOLATED TOTALS SIX TO EIGHT
INCHES. FURTHER NORTH TO THE INTERSTATE 20 CORRIDOR FROM RUSTON
TO MONROE...ONE TO THREE INCHES OF RAIN MAY FALL BY LATE
AFTERNOON INTO THE EVENING.

WINDS WILL INCREASE OVER NORTHCENTRAL LOUISIANA DURING THE
AFTERNOON AND EVENING. AT THIS TIME...THEY ARE EXPECTED TO REMAIN
BELOW TROPICAL STORM STRENGTH. AREAS JUST SOUTH OF A NATCHITOCHES
TO COLOMBIA LINE MAY EXPERIENCE A SHORT PERIOD OF SUSTAINED
WINDS UP TO 30 MILES AN HOUR BETWEEN 3 PM AND 9 PM. WIND
GUSTS MAY REACH 45 MPH...WHICH COULD SNAP TREE LIMBS...
RESULTING IN POWER OUTAGES.

RAIN IS EXPECTED TO GRADUALLY SHIFT EAST OF THE AREA TONIGHT...
WITH MAINLY DRY CONDITIONS ANTICIPATED BY SATURDAY.

STAY TUNED TO YOUR NOAA WEATHER RADIO...COMMERCIAL RADIO OR
TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER
FOR UPDATED INFORMATION CONCERNING THIS TROPICAL SYSTEM FROM YOUR
NATIONAL WEATHER SERVICE IN SHREVEPORT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 5:44 AM CDTFlood WatchSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 2 more10 hr
Sep 13, 4:38 PM CDTLake Wind AdvisorySHVCaldwell, Grant, LaSalle, Winn5 hr

Nearby

Wind Advisories in Louisiana, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.